Acta Mathematica Sinica

, Volume 15, Issue 1, pp 11–20 | Cite as

When closed graph manifolds are finitely covered by surface bundles over S 1

  • Yan Wang
  • Fengchun Yu
Article

Abstract

The problem of deciding whether a graph manifold is finitely covered by a surface bundle over the circle is discussed in this paper. A necessary and sufficient condition in term of the solutions of a certain matrix equation is obtained, as well as a necessary condition which is easy to compute. Our results sharpen and extend the earlier results of J. Leucke-Y. Wu, W. Neumann, and S. Wang-F. Yu in this topic.

Keywords

Surface bundle Covering Graph manifolds 

1991MR Subject Classification

57N10 57M10 15A18 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    J Luecke, Y Q Wu. Relative Euler number and finite covers of graph manifolds. Proceedings of the Georgia International Topology Conference, AMS/AP, 1997, 12: 80–103Google Scholar
  2. [2]
    W D Neumann. Commensurability and virtual fibration for graph manifolds. Topology, 1997, (2): 355–378Google Scholar
  3. [3]
    S C Wang, F C Yu. Graph manifolds with non-Empty boundaries are finitely covered by surface bundles. Math Proc Camb Phil Soc, 1997, 122: 447–455MATHCrossRefGoogle Scholar
  4. [4]
    S C Wang, Y Q Wu. Covering invariant of graph manifolds and cohopficity of 3-manifold groups. Proc London Math Soc, 1994, 68: 221–242Google Scholar
  5. [5]
    J Hempel. 3-manifolds. Annals of Mathematics Studies 86, Princeton University Press, 1976Google Scholar
  6. [6]
    P Scott. The geometries of 3-manifolds. Bull London Math Soc, 1983, 15: 401–487MATHCrossRefGoogle Scholar
  7. [7]
    J H Rubinstein, S C Wang. π1-injective surfaces in graph manifolds. Comm Math Helv, 1998, 73: 1–17CrossRefGoogle Scholar
  8. [8]
    M Hall, Jr. Combinatorial Theory. Blaisdell Publishing Company, 1967Google Scholar

Copyright information

© Springer-Verlag 1999

Authors and Affiliations

  • Yan Wang
    • 1
  • Fengchun Yu
    • 1
  1. 1.Department of MathematicsPeking UniversityBeijingP. R. China

Personalised recommendations